It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


These are common side effects of SSRIs, like Lexapro; shaky hands, twitching, memory loss, inability to recall words.

The problem I see is that you didn't take the med long enough. It takes weeks for SSRIs to 'kick in.' It doesn't have that immediacy like a benzodiazepine. SSRIs are a mood stabilizer and it takes time for it build up your serotonin levels. I would suggest at least staying on it for a month before dismissing it.

Those leg kicks could be associated with the med and/or anxiety. There are some threads about the 'shakes.' I've been awakened from a deep sleep because I thought I was in an earthquake. It's a side effect of my meds. And it happens occasionally.

My only real concern is that you are binge drinking while undergoing treatment. Yikes. Alcohol and meds are a bad bad bad combination. I'm not trying to be preachy, but you can't expect the healing process to begin when you abuse your body. I'm sorry. I'm not telling you what to do. But alcohol/illicit drugs prevent your recovery. That's the broken record in me.

So, hopefully, you'll keep on keepin' on with your meds. Exercise, therapy, and eating healthy will increase your chances of improvement. Let us know your progress.

Shakes
:jester:
I'm not familiar with symptoms of alcohol withdrawal, so I did some research. There are some similiarites between those symptoms and anxiety. However, I do not know the extent of your drinking habits, so I can not even guess if it's remotely related. But the symptoms do have similarities.

As far as the Lexapro 'kicking in,' the brain chemistry is a very complicated thing. First and foremost, it needs consistency for changes to occur. Without testing, there is no way to be certain if the drug is working faster or slower. It doesn't work that way. Consistency is the key word. Just try to be consistent with the dosage and times taken for a few weeks. Initially, many psychs/doctors put you on a benzodiazepine with the SSRI because SSRIs are known to increase anxiety symptoms upon initial use (in some, not all patients). I'm not sure if your doctor did this, but it is common practice (unless you are susceptible to addiction). Anyway, if you're not taking a benzo with it, just try to fight through it because your symptoms of anxiety may get worse for a little while. But eventually, everything will calm down and you'll feel more 'stabilized.'

Good luck.

Shakes
:jester:





All times are GMT -7. The time now is 03:54 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!